Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 6, 2003, 5:10 PM CDT for Allen County, Simpson County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 6, 2003, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Allen County, KY, Simpson County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 062216
FFWLMK
KYC003-213-070015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM CDT SUN JUL 6 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY
NORTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 715 PM CDT
* AT 506 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN NEAR GOLD CITY...OR ABOUT 14 MILES SOUTH OF BOWLING GREEN...
MOVING EAST AT 5 MPH.
STORMS HAVE DROPPED FROM 2 TO 4 INCHES OF RAIN FROM GOLD CITY TO
HALFWAY SINCE 400 PM CDT...AND 1 TO 2 INCHES MORE WILL LIKELY FALL
BY 600 PM CDT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3683 8655 3671 8653 3680 8618 3693 8620
3681 8636 3679 8641 3681 8641
$$
KIRKPATRICK1 follow-up statement
000 WGUS73 KLMK 062359 FFSLMK KYC003-213-070015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM CDT SUN JUL 6 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN ALLEN AND NORTHEASTERN SIMPSON COUNTIES IN SOUTH CENTRAL KENTUCKY HAS BEEN CANCELLED... AT 640 PM CDT LAW ENFORCEMENT OFFICIALS REPORTED FLOOD WATERS IN THE GOLD CITY AREA OF SIMPSON COUNTY HAD RECEDED. RAIN HAD ENDED OVER THE AREA BUT STORMS DEPOSITED 3 TO 5 INCHES TOTAL BEFORE DEPARTING. $$ DK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:50 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 6, 1:50 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT SUN JUL 6 2003 .SHORT RANGE... THROUGH WEDNESDAY WATER VAPOR IMAGERY SHOWS S/W AXIS FM ARKANSAS NEWD UP THE OHIO RIVER AT MID AFTN...WITH PLUME OF HIGH LVL MOISTURE ENCOMPASSING OUR FORECAST AREA (FA). S/W AXIS WILL PIVOT EWD TNGT AND THRU E FA AREAS LATE TNGT. WITH PRECIPITABLE WATER VALUES FM 1.75-2.00 INCHES...AND S/W INTERACTING WITH UNSTABLE AIRMASS..WE WILL KEEP HVY RAIN MENTIONED THIS EVNG WITH SCT SHWRS/TSTMS. LATER TNGT DO THINK OUR WRN AREAS WILL HAVE A PAUSE ALTHOUGH LATE NITE TROPICAL LIKE SHWRS AGAIN PSBL FAR SOUTH AND EAST HAVE. MEANWHILE SEVERAL CLUSTERS OF TSTMS GATHERING TO OUR NORTH AND PROBABLY WILL JELL INTO A CONVECTIVE COMPLEX TNGT. THICKNESS PTN SUGGESTS THAT IS SHUD STAY TO OUR NORTH. WILL LIKELY HAVE AN OUTFLOW BNDRY SENT DOWN INTO PARTS OF OUR NRN FA ON MONDAY...WHILE UPSTREAM S/W IN THE WRN GREAT LAKES HEADS RPDLY SEWD INTO THE OHIO VLY. CUD BE A CONVECTIVE SYS DVLP WITH THIS S/W...WHICH WOULD CLIP PARTS OF OUR FA MONDAY. INTENSIFYING WIND FIELDS AT H5 SUGGESTS WIND DAMAGE POTENTIAL WILL BE ON THE INCREASE ESPECIALLY ERN 1/2 OF FA. A BIT OF RIDGING ALOFT BUILDS INTO ALL OF OUR FA MONDAY NITE... AND WILL KEEP FCST DRY. MORE ENERGY SWINGS INTO THE OHIO VLY...ON THE SRN EDGE OF THE WLYS ON TUE...WITH SCT SHWRS/TSTMS ON TAP. TUE NITE AND WEDNESDAY WILL OFFER MORE TSTM CHANCES AS FRONTAL BNDRY SAGS SOUTH AND INTERACTS WITH UNSTABLE AIRMASS AND SEEMINGLY ENDLESS S/WS IN FLOW. .EXTENDED THOUGHTS... SHORT WAVE THAT DELAYS COLD FRONT A DAY FROM PREVIOUS RUNS...FROM THURSDAY TO FRIDAY...A GOOD BET TO PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS WITH COLD FRONT OF ITS OWN. WITH PASSAGE OF THIS SYSTEM...EXPECT BRIEF COOLER AND LESS HUMID AIR...BUT WITH RISING HEIGHTS DURING THE WEEKEND...SEE HOTTEST WEATHER OF THE SUMMER SO FAR...AND LITTLE OR NO RAIN. .LMK...NONE. STUREY/NR
Hazardous weather outlook, Jul 6, 1:40 PM CDT, 3 hours 30 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 240 PM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA INTO TONIGHT. THE OVERALL ORGANIZED SEVERE WEATHER THREAT IS MINIMAL...HOWEVER A VERY MOIST ENVIRONMENT WILL BE CONDUCIVE FOR INTENSE RAINFALL FROM ANY STORMS THAT FORM. AS ALWAYS, DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM THUNDERSTORMS. MEANWHILE...HEAT INDICES MAY APPROACH THE CENTURY MARK AGAIN THIS AFTERNOON...MAINLY IN SOUTH CENTRAL INDIANA AND POINTS IN NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER. REMEMBER TO DRINK PLENTY OF WATER AND WEAR APPROPRIATE CLOTHING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PARTS OF CENTRAL AND EAST KENTUCKY WILL EXPERIENCE STRONG THUNDERSTORMS DURING THE DAY MONDAY, AS CLUSTERS OF STORMS DEVELOPING AHEAD OF AN EASTWARD MOVING COLD FRONT MOVE SOUTHEAST INTO THE NORTHEAST HALF OF THE COMMONWEALTH. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS, FOR WHICH THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE STORMS EAST OF A LOUISVILLE TO LONDON LINE MONDAY. IN ADDITION, HEAT INDICES ARE FORECAST TO NEAR 100 MONDAY AND TUESDAY AFTERNOONS, PARTICULARLY ALONG AND WEST OF I-65. PEOPLE WITH OUTDOOR PLANS DURING THESE PERIODS SHOULD PLAN TO WEAR APPROPRIATE CLOTHING AND DRINK PLENTY OF WATER. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THE EARLY PARTS OF THURSDAY. HOWEVER, FOR TUESDAY THROUGH THURSDAY, THE POTENTIAL FOR STRONG OR SEVERE STORMS IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SUNDAY. REITMEYER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:03 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 27 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.